Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 105, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2008, 4:34 AM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 4:34 AM CDT (09:34 UTC)
- Expired
- Jun 1, 2008, 5:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 5 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:36 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2788 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:24 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 1, 3:24 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 324 AM CDT SUN JUN 1 2008 .DISCUSSION... LATEST ANALYSIS SHOWING SFC FRONTAL BOUNDARY STILL NORTH OF THE MID- STATE THIS MORNING...WITH A FEW CONVECTIVE BOUNDARIES ACROSS THE CWA. AIRMASS AHEAD OF BOUNDARIES REMAINS QUITE UNSTABLE WITH BAND OF SHOWERS/ STRONG-SEVERE THUNDERSTORMS HOLDING TOGETHER ACROSS THE AREA. ALOFT... WEST-NORTHWEST FLOW CONTINUES TO BRINGS SERIES OF IMPULSES DOWN ACROSS THE REGION. AIRMASS PROGGED TO REMAIN UNSTABLE TODAY AS UPPER IMPULSES CONTINUE TO RIDE DOWN ACROSS THE AREA. SFC/LL BOUNDARY WILL MAKE SLOW PUSH SOUTH AND SHOULD BE SOUTH OF THE AREA LATER THIS AFTERNOON. GIVEN PARAMETERS AND UPSTREAM TRENDS...TSTM DEVELOPMENT LIKELY TO CONTINUE THROUGHOUT THE DAY WITH CHANCE FOR LOCALLY SEVERE TSTMS CONTINUING AS WELL. BOUNDARY BECOMES STATIONARY JUST SOUTH OF THE AREA TONIGHT AND MONDAY. AIRMASS MAY STABILIZE SOME NORTH TONIGHT BUT OVERALL WILL REMAIN PLENTY UNSTABLE FOR TSTM DEVELOPMENT TO CONTINUE. MODELS CURRENTLY PROGGING ANOTHER MCS-TYPE CLUSTER TO CLIP SOUTHWEST MIDDLE TONIGHT AND CONTINUE SOUTHEAST ON MONDAY. WHILE BULK OF CONVECTION LOOKS TO BE SOUTH...ISOLATED- SCATTERED TSTMS WILL CONTINUE ACROSS THE CWA. SHWR/TSTM DEVELOPMENT WILL BE MINIMAL MONDAY NIGHT INTO THE LATTER PART OF THE WORK-WEEK AS WEAK UPPER RIDGING SLOWLY BUILDS. HIGHER POPS AT THIS POINT GENERALLY EAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 85 67 87 68 / 50 20 20 10 CLARKSVILLE 84 65 86 67 / 30 20 20 10 CROSSVILLE 78 60 81 64 / 60 20 10 10 COLUMBIA 84 67 86 68 / 50 20 20 10 LAWRENCEBURG 85 67 85 68 / 50 20 30 10 WAVERLY 85 66 86 68 / 30 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, May 31, 5:01 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SAT MAY 31 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE REGION WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE AREA LATE TODAY AND TONIGHT. THE MAIN THREAT IS LARGE HAIL...BUT LOCALLY DAMAGING WIND IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EARLY SUNDAY AS A COLD FRONT CONTINUES TO PUSH SOUTH. ADDITIONALLY...THE NORTHWEST COULD SEE ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS ANOTHER SYSTEM MOVES JUST TO THE WEST. LARGE HAIL IS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Special weather statement, Jun 1, 12:57 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1257 AM CDT SUN JUN 1 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1257 AM CDT SUN JUN 1 2008 ...A FEW SEVERE STORMS POSSIBLE IN MID STATE OVERNIGHT...AND DURING THE DAY SUNDAY... UPPER FLOW HAS BECOME NORTHWEST ACROSS MIDDLE TENNESSEE. THERE ARE SEVERAL MID LEVEL DISTURBANCES EMBEDDED WITHIN THIS FLOW. THIS REGIME... ALONG WITH AN OLD STATIONARY FRONT LYING ACROSS MIDDLE TENNESSEE AT THE SURFACE...WILL KEEP MIDDLE TENNESSEE UNDER THE GUN IN THE OVERNIGHT HOURS AND DURING THE DAY SUNDAY FOR SCATTERED SEVERE THUNDERSTORMS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. BOYD
Local storm report, Jun 1, 2:50 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
06/01/2008 WILSON TN EMERGENCY MNGR
TREE ON HOUSE AT PARRISH PLACE ON CURD ROAD IN MOUNT
JULIET. WEMA SAYS PEOPLE ARE TRAPPED INSIDE.
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:12 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 48 min |
| Jun 1, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 36 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 30 min |
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jun 1, 1:28 AM CDT | Tornado Warning | OHX | Robertson | 17 min |
| Jun 1, 1:37 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Jun 1, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 47 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jun 1, 2:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Jackson, Rutherford, Smith, Williamson, Wilson | 36 min |
| Jun 1, 3:01 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 19 min |
| Jun 1, 4:05 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 25 min |
| Jun 1, 8:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 31 min |
| Jun 1, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Jun 1, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Jun 1, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 26 min |
| Jun 1, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 15 min |
| Jun 1, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 1, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 28 min |
| Jun 1, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 25 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.